Alert archive / New York / Gale Watches in 2012
Gale Watch 9, NWS New York, NY
NWS New York, NY issued this gale watch at Apr 26, 2012, 3:45 PM EDT. It took effect at Apr 27, 2012, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 3:45 PM EDT (19:45 UTC)
- In effect from
- Apr 27, 2012, 6:00 AM EDT
- Expired
- Apr 27, 2012, 3:52 AM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
950 WHUS71 KOKX 261945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 PM EDT THU APR 26 2012 ...ROUGH CONDITIONS ON ALL WATERS TONIGHT THROUGH TOMORROW... ANZ350-270345- /O.EXT.KOKX.SC.Y.0052.120427T0200Z-120427T1000Z/ /O.NEW.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT LATE THIS EVENING THROUGH EARLY TOMORROW MORNING. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT TOMORROW. * SEAS...4 TO 6 FT INCREASING TO 5 TO 8 FT TOMORROW. * TIMING...STRONGEST WINDS AND HIGHEST SEAS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-270345- /O.EXT.KOKX.SC.Y.0052.120427T0200Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 8 PM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270345- /O.EXT.KOKX.SC.Y.0052.120427T0400Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 345 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS TOMORROW MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
827 WHUS71 KOKX 270223 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1023 PM EDT THU APR 26 2012 ...ROUGH CONDITIONS ON ALL WATERS OVERNIGHT THROUGH FRIDAY... ANZ350-270915- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120427T1000Z/ /O.CON.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT FRIDAY THROUGH FRIDAY EVENING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 15 TO 20 KT INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT FRIDAY. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ353-355-270915- /O.CON.KOKX.SC.Y.0052.000000T0000Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270915- /O.CON.KOKX.SC.Y.0052.120427T0400Z-120428T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1023 PM EDT THU APR 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS FRIDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
241 WHUS71 KOKX 270752 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 352 AM EDT FRI APR 27 2012 ...ROUGH CONDITIONS ON ALL WATERS THROUGH TONIGHT... ANZ350-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120427T1000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ /O.UPG.KOKX.GL.A.0009.120427T1000Z-120428T0000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ353-355-271600- /O.UPG.KOKX.SC.Y.0052.000000T0000Z-120428T0000Z/ /O.NEW.KOKX.GL.W.0016.120427T0752Z-120428T0000Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 352 AM EDT FRI APR 27 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-271600- /O.EXT.KOKX.SC.Y.0052.000000T0000Z-120428T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 352 AM EDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SATURDAY... * LOCATION...LONG ISLAND SOUND...NEW YORK HARBOR...AND LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...STRONGEST WINDS THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Apr 26, 3:21 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 26, 3:21 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT THU APR 26 2012
.SYNOPSIS...
LOW PRESSURE APPROACHES FROM THE WEST TODAY AND PASSES THROUGH
LATE THIS AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN
BEHIND THE DEPARTING STORM ON FRIDAY AND FRIDAY NIGHT. WEAK WAVES
OF LOW PRESSURE PASS TO OUR SOUTH DURING THE WEEKEND. HIGH
PRESSURE BUILDS BACK IN BY EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT PRECIP REMAINS TO THE SOUTH AND NORTH OF THE CWA EARLY THIS
AFTERNOON...WITH AN UPPER LEVEL SHORTWAVE PUSHING THROUGH THE MID
ATLANTIC REGION. LATEST VIS SHOWS THE CLOUD DECK COMPLETELY
COVERING THE CWA...SO HAVE INCREASED SKY GRIDS. WITH THE SKY
COVER...AND WITH WINDS MORE ONSHORE FROM THE SOUTHEAST...HAVE
ADJUSTED TEMPS TO REFLECT THE CURRENT TREND...WHICH WOULD KEEP
HIGHS IN THE MID 50S TO LOWER 60S ACROSS THE CWA. THE BEST CHC FOR
ANY PRECIP WILL BE LATE THIS AFTN INTO THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A COLD FRONT EXTENDING SOUTH FROM A LOW PRESSURE CENTER FROM UPSTATE
NY KEEPS SLIGHT CHANCE TO CHANCE POPS INTO THE EVENING BEHIND THE
DEPARTING LOW CENTER THAT PASSES US TO THE SOUTH. COLD ADVECTION
KICKS IN DURING THE OVERNIGHT HOURS WITH INCREASING WINDS.
CLEARING CONDITIONS FOR FRIDAY...BUT ON THE BREEZY SIDE. 850 MB
FORECAST TEMPERATURE DURING THE AFTERNOON IS EXPECTED TO BE NEAR -4C
AND CLOUDS SHOULD NOT BE MUCH OF FACTOR IN BLOCKING SOLAR
INSOLATION. SO WITH A GOOD WNW DOWNSLOPING COMPONENT...THINKING IS
THAT WARMEST SPOTS REACH THE MID TO UPPER 50S. HAVE THEREFORE SIDED
WITH THE COOLER NAM MOS FOR HIGHS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE BUILDS IN FROM THE NW BEHIND A DEPARTING LOW FRIDAY
NIGHT...WITH GUSTY WINDS GRADUALLY WEAKENING.
MODELS IN FAIRLY GOOD AGREEMENT WITH MEAN TROUGHING ACROSS THE NE US
THROUGH THE WEEKEND AS A CLOSED UPPER LOW SPINS THROUGH EASTERN
CANADA. SOME FORECAST UNCERTAINTY DOES EXIST THOUGH IN THE DETAILS
OF HOW MUCH ENERGY FROM A CLOSED UPPER LOW ENTERING SOUTHERN
CALIFORNIA THIS MORNING TRANSLATES EAST AROUND A WESTERN
TROUGH/CLOSED UPPER LOW TO THE BASE OF AN EASTERN
TROUGH/CLOSED UPPER LOW BY THIS WEEKEND. THIS IN TURN WILL AFFECT
THE TRACK AND TIMING OF SURFACE WAVES MOVING W TO E ALONG A BOUNDARY
TO THE SOUTH OF THE REGION. IN GENERAL MODELS ADVERTISING CONFLUENT
FLOW ALOFT WITH A FAIRLY SHARP NORTHERN GRADIENT TO QPF...SO WILL
MAINTAIN NORTHWARD TAPERING LOW/SLIGHT CHANCE OF LIGHT RAIN SHOWERS
SAT AFT INTO SUN MORNING. TEMPS WILL BE DEPENDENT ON AMOUNT OF CLOUD
COVER...LIKELY RUNNING AT LEAST SLIGHTLY BELOW SEASONABLE FOR SAT
WITH COLD POOL ALOFT.
AS TROUGH AXIS MOVES EAST ON SUNDAY...DRYING CONDITIONS ARE LIKELY
THROUGH THE AFTERNOON WITH GUSTY NW WINDS AND RE-INFORCING SHOT OF
CAA IN WAKE OF DEPARTING SURFACE LOW. TEMPS LIKELY BELOW SEASONABLE
DUE TO CAA.
UPPER FLOW BECOMES MORE ZONAL FOR EARLY NEXT WEEK WITH SURFACE HIGH
PRESSURE BUILDING IN SUNDAY NIGHT INTO MONDAY AND THEN OFFSHORE ON
MONDAY NIGHT INTO TUESDAY. TEMPS EXPECTED TO GRADUALLY REBOUND TO
NEAR SEASONABLE DURING THIS TIME PERIOD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOW PRES OVER WRN NY STATE WILL TRACK N OF THE REGION TNGT. THE
LOW WILL SPAWN AN OFFSHORE LOW THIS EVE...WITH THE TWO SYSTEMS
MERGING OVER THE GULF OF ME FRI.
CLOUDS LWR THRU THE AFTN. MVFR-IFR CIGS ARE MODELED TO REMAIN
OFFSHORE OF THE METRO...BUT MAY CLIP AREAS FROM KISP EWD. AS THE
LOW PASSES OVER THE REGION TNGT...WIDESPREAD MVFR IS LIKELY.
ALTHOUGH A FEW POCKETS OF IFR ARE POSSIBLE...THE HIGHEST POTENTIAL
FOR THIS IS E OF THE METRO...ESPECIALLY KGON.
RAPID IMPROVEMENT TO VFR AFT 5-7Z ACROSS THE ENTIRE REGION.
VFR FRI.
SE WINDS GENERALLY 10-15KT TODAY. A FEW GUSTS TO 20KT
POSSIBLE...ESPECIALLY ALONG THE S SHORES. WIND DIRECTION BECOMES
VRB TNGT AS THE LOW PASSES. WINDS RAPIDLY INCREASE AS THE LOW
BEGINS TO DEEPEN OFFSHORE.
STRONG WINDS ALL DAY FRI. SUSTAINED 25KT LIKELY AT TIMES. PEAK
GUSTS TO AROUND 40KT POSSIBLE.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: OCNL GUSTS TO AROUND 20KT POSSIBLE.
AMENDMENTS POSSIBLE THRU 22Z TO BRING WINDS FURTHER S THAN
INDICATED IN THE TAFS...TO AROUND 160 TRUE. CONVERGENCE HAS LED TO
A BAND OF MVFR OVER THE AREA. TEMPO ADDED TIL 21Z.
KLGA FCSTER COMMENTS: OCNL GUSTS UP TO 20KT POSSIBLE. AMENDMENTS
POSSIBLE THRU 22Z TO BRING WINDS FURTHER S THAN INDICATED IN THE
TAFS...TO AROUND 160 TRUE. CONVERGENCE HAS LED TO A BAND OF MVFR
OVER THE AREA. TEMPO ADDED TIL 21Z.
KEWR FCSTER COMMENTS: OCNL GUSTS UP TO 20KT POSSIBLE. AMENDMENTS
POSSIBLE THRU 22Z TO BRING WINDS FURTHER S THAN INDICATED IN THE
TAFS...TO AROUND 160 TRUE. CONVERGENCE HAS LED TO A BAND OF -RA
OVER THE AREA. THERE IS A CHANCE THAT 2.5K FT CIGS COULD DEVELOP
THRU 21Z.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE THRU 22Z TO BRING WINDS
FURTHER S THAN INDICATED IN THE TAFS...TO AROUND 150 TRUE.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE THRU 22Z TO BRING WINDS
FURTHER S THAN INDICATED IN THE TAFS...TO AROUND 150 TRUE.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE THRU 22Z TO BRING WINDS
FURTHER S THAN INDICATED IN THE TAFS...TO AROUND 160 TRUE. LOW
CLOUDS OVER THE OCEAN MAY PRODUCE CIGS AROUND 1K FT AFT 21Z.
OUTLOOK FOR 18Z FRI THROUGH TUE...
FRI AFTN...VFR AND WINDY.
SAT-SUN...VFR ATTM. IF THE STALLED FRONTAL BOUNDARY S OF THE
REGION TRACKS FURTHER NWD...MVFR WILL BE POSSIBLE LATE SAT INTO
SUN.
MON...VFR.
TUE...MVFR POSSIBLE WITH A FRONTAL BOUNDARY.
&&
.MARINE...
IN ANY CASE...SEAS SHOULD REMAIN JUST BELOW 5 FT THROUGH THE DAY
AS WELL. WINDS WILL HOWEVER PICK UP TONIGHT AS LOW PRESSURE MOVES
THROUGH...SO HAVE GONE WITH A SCA OVER THE OCEAN WATERS STARTING
THIS EVENING WITH THE THINKING THAT WINDS COULD NUDGE SEAS OVER
5FT BEFORE MIDNIGHT. THE STRONGER WINDS WILL ARRIVE AFTER
MIDNIGHT...SO THE REST OF THE WATERS HAVE A SCA STARTING AT
MIDNIGHT TONIGHT. SCA CONDITIONS ACROSS ALL WATERS SHOULD THEN
LAST AT LEAST THROUGH THE DAY ON FRIDAY. AFTER
COLLABORATION...HAVE DECIDED AGAINST PUTTING UP A GALE WATCH FOR
FRIDAY AND WILL ALLOW NEXT SHIFT TO REASSESS THE NEED FOR ONE.
THERE COULD AT LEAST BE A FEW GUSTS TO 35 KT DURING THIS TIME
BASED ON FORECAST WINDS AT THE TOP OF THE MIXED LAYER.
SCA GUSTS AND OCEAN SEAS SHOULD GRADUALLY SUBSIDE FRIDAY
EVENING...WITH SUB SCA CONDITIONS ACROSS ALL WATERS BY SATURDAY
MORNING. SUB SCA CONDS EXPECTED THROUGH SAT NIGHT WITH WEAK LOW
MOVING TO THE SOUTH...THEN GUSTS MAY GET CLOSE TO SCA ON SUNDAY IN
THE WAKE OF LOW PRESSURE. SEAS THEN EXPECTED TO REMAIN/FALL BELOW
SCA CONDITIONS EARLY NEXT WEEK AS HIGH PRESSURE BUILDS BACK IN.
&&
.HYDROLOGY...
RAINFALL TODAY INTO TONIGHT IS EXPECTED TO BE ON ORDER A TENTH OR
TWO OF AN INCH. THEREAFTER...NO SIGNIFICANT PRECIPITATION IS EXPECTED
THROUGH EARLY NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR CTZ005>008.
NY...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NYZ067-068.
NJ...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NJZ002.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT FRIDAY
FOR ANZ330-335-338-340-345.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 PM EDT
FRIDAY FOR ANZ353-355.
GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
ANZ350.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT
FRIDAY FOR ANZ350.
&&
SYNOPSIS...JC/NV
NEAR TERM...SEARS
SHORT TERM...JC
LONG TERM...NV
AVIATION...JMC
MARINE...JC/NV
HYDROLOGY...JC/NVHazardous weather outlook, Apr 26, 3:43 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 343 PM EDT THU APR 26 2012 CTZ009>012-NJZ004-006-103>108-NYZ069>075-078>081-176>179-271945- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-WESTERN BERGEN- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 343 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>008-NJZ002-NYZ067-068-271945- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM- 343 PM EDT THU APR 26 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. TEMPERATURES OVER INTERIOR CONNECTICUT...NEW YORK AND NEW JERSEY WILL DROP INTO THE UPPER 20S TO LOWER 30S OVERNIGHT FRIDAY. THE LOWEST TEMPS ARE EXPECTED DURING THE EARLY MORNING...MAINLY AFTER MIDNIGHT THROUGH 8 AM. THESE BELOW NORMAL TEMPERATURES MAY AFFECT AND DAMAGE ANY OUTDOOR SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-353-355-271945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 343 PM EDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-271945- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 343 PM EDT THU APR 26 2012 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. WINDS AND SEAS WILL INCREASE TOMORROW WITH WINDS INCREASING FROM THE WEST. GUSTS UP TO 35 KTS WILL BE POSSIBLE FROM TOMORROW MORNING THROUGH TOMORROW EVENING. SEAS WILL INCREASE TO 8 FT BY TOMORROW AFTERNOON AND PERSIST INTO THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:40 PM EDT | Small Craft Advisory for Hazardous Seas | OKX | 5 hr | |
| Apr 26, 4:03 AM EDT | Small Craft Advisory | OKX | 29 hr | |
| Apr 26, 3:45 PM EDT | Freeze Watch | OKX | Orange, Putnam | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.